Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cyclothymia mood stabilizers S. Belmont

Posted by Mitch on December 22, 2001, at 9:49:45

In reply to Re: Cyclothymia mood stabilizers, posted by S. Belmont on December 21, 2001, at 22:38:31

> mitch, yes its the only thing i'm on. for some reason i thought that it was some kind of mood stabalizer. but like i said im new so i dont really know. i find that when it diesnt work so well if i back off and lower my dosage for about a week then go back to my normal dose it works like a charm. anyone else notice this?

s.b.,

That is interesting that you are diagnosed as cyclothymic and only on an antidepressant. As far as the WB goes I think it is more of a psychostimulant than an antidepressant. It is a phenylethylamine-a class of chemicals which amphetamines belong to (I think). It's sister drug Tenuate (diethylpropion) is a Sch. IV controlled substance and is used for weight loss. Given all of that-it makes sense that you are probably building a "tolerance" to its stimulating qualities. If you back off the dose you lose a little tolerance to that, and when stepping the dose back up you re-experience the stimulating qualities of it. I am not sure if that is good or bad. Some might find that indicative of a tendency to abuse stimulants. I noticed some "start-up" mild euphoria when I started taking Adderall. But, it lasted only about three days or so and was associated with insomnia. Then it went away and I was just clear-headed and focused-with no cycling. I didn't feel a need to increase dose after I "adjusted" to it. I did "miss" that mild euphoria a little, but my attentive improvement was so dramatic that the low-dose I was taking (5mg) felt quite adequate for me. The problem I have with stims and stim-like AD's, however, is they tend to aggravate my GAD/OCD-like hyperfocusing at times and worsen ruminations. So, what do you do when your attention is generally wiped out, but if you take a stim you wind up focusing too much on the wrong things??

Mitch


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:9730
URL: http://www.dr-bob.org/babble/20011222/msgs/87667.html